MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000134
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Intraocular Pressure Decreased (4468)
Date of Event 08/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that there was chamber instability with audible cassette clicking sound during surgery.The surgeon recently broke capsule because of trampolining of the chamber.The procedure type was unknown.It was not known whether the surgery was completed.There was no information about current patient condition.Additional information has been requested but none received till date.
 
Event or Problem Description
Additional information was received that the events happened during quadrant mode of cataract surgery (with intra ocular lens implantation) of right eye of an adult male patient.The surgeon had to perform anterior vitrectomy as surgical intervention to complete the surgery.There was patient harm but current patient condition has been requested.
 
Additional Manufacturer Narrative
Additional information provided in a.3a., a.2., b.1., b.2., b.3., b.5., d.10., h.6.Corrected information provided in d.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.No sample has been returned for evaluation.A video of the operation displaying the eye was provided; however, the video was blurry and did not help to determine root cause of the customer's reported event.Without a physical sample the condition of the product could not be verified.Visual inspection or functional testing could not be conducted in order to ascertain the failure mode for the consumable device.The root cause of the customer's complaint could not be established as a sample has not been received and the condition of the product could not be verified.Without analysis of the sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.The root cause for this complaint is not known, therefore, specific action with regards to this complaint cannot be taken.Based on our current tracking, there are no adverse trends for this reported complaint.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20268728
Report Number1644019-2024-02153
Device Sequence Number7419401
Product Code LRO
UDI-Device Identifier00380650001344
UDI-Public(01)00380650001344(17)260228(11)240321(10)16M9AE
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065000134
Device Lot Number16M9AE
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2024
Supplement Date Received by Manufacturer09/23/2024
11/25/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/16/2024
12/18/2024
Date Device Manufactured03/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY).; CENTURION VS, ACCESSORY, ACTIVE SENTRY HP.; DISCOVISC.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexMale